Zocor and Weight Gain

If weight gain becomes a problem while you're taking Zocor, you can try limiting your alcohol intake, getting regular physical activity, and eating a low-cholesterol diet. Keep in mind, however, that weight gain is not a recognized side effect of this drug. If your weight gain continues, your healthcare provider may adjust your dosage or prescribe a different medication.

Does Zocor Cause Weight Gain?

While weight gain is a rarely reported side effect with some other cholesterol medications, it is not a recognized side effect at all with Zocor® (simvastatin).
 

Suggestions for Dealing With Weight Gain

If you are noticing unexplained weight gain with Zocor, there are some things that you can do. Some suggestions include:
 
 
    • Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
    • Lean meats, poultry, fish, beans, eggs, and nuts
    • Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
 
  • Participating in regular physical activity for at least 30 minutes a day on most days of the week.
  • Limiting your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 
If the weight gain continues, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. He or she may recommend other lifestyle choices or possibly switching to another cholesterol medication.
 
10 Foods That Lower Cholesterol

Zocor Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.